MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens remains implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that doctor had hard time pushing the injector of tecnis itec preloaded 1-piece intraocular lens (iol) device and the injector tip looks a frayed at the end.The lens was delivered into patient's eye and the patient is doing fine.No patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on 4/11/2018.Device evaluation: the preloaded intraocular lens (iol) was returned to the manufacturing site for evaluation.The cartridge component was observed correctly engaged into lower body of the pcb00 device.Some traces of viscoelastics and / or body fluids related to the eye are observed only at the tip of the cartridge; directions for use include to completely fill the viewing window with ovd.The cartridge is observed cracked the tip is deformed due to the crack; the reported issue was verified.The plunger component was observed in advanced position.No assembly defects are observed on the device.Visual inspection with microscope magnification was performed.Based on the visual evaluation of the returned unit, it could not be determined that the cause of the issue reported is related to the manufacturing process.No product quality deficiency was identified.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7435339
Report Number2648035-2018-00534
Device Sequence Number19261643
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)200822
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/22/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1